Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Norman, OK

August 2, 2012Woodward County, Oklahoma

NWS Norman, OK issued this special weather statement at Aug 2, 2012, 5:10 PM CDT for Woodward County, Oklahoma. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2012, 5:10 PM CDT (22:10 UTC)
Expired
Aug 2, 2012, 5:45 PM CDT
In force
35 min
Issued by
NWS Norman, OK

County Woodward County, OK

The radar

The Vance AFB radar (KVNX), 115 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2012-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 291 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2012-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
291 J/kg
Mixed-layer CIN
-581 J/kg
Mixed-layer LCL
1745 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

646 
WWUS84 KOUN 022211
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
510 PM CDT THU AUG 2 2012

OKZ004-010-022245-
HARPER OK-WOODWARD OK-
510 PM CDT THU AUG 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARPER AND
NORTHWESTERN WOODWARD COUNTIES UNTIL 545 PM CDT...

AT 507 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST 
NORTHEAST OF FORT SUPPLY... MOVING EAST AT 10 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
FORT SUPPLY.

LAT...LON 3655 9925 3651 9955 3665 9961 3676 9934
TIME...MOT...LOC 2207Z 254DEG 8KT 3659 9950 

$$

MAXWELL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:15 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Aug 2, 3:15 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
315 PM CDT THU AUG 2 2012

.DISCUSSION...
SWELTERING TEMPERATURES CONTINUE TO IMPACT THE AREA THIS
AFTERNOON...WITH SEVERAL MESONETS REPORTING TEMPS IN EXCESS OF 110
DEGREES AS OF 3 PM. A WEAK OUTFLOW BOUNDARY WILL CONTINUE TO MIX
NORTHWARD INTO NORTH CENTRAL OKLAHOMA THROUGH LATE AFTERNOON. TO
THE SOUTH OF THIS BOUNDARY...VEERED DOWNSLOPE WINDS WILL LEAD TO
CONTINUED WARMING...WITH SOME AREAS EXPECTED TO SEE RECORD HIGHS.
OVERNIGHT LOWS WILL BRING LITTLE RELIEF...WITH MANY AREAS
REMAINING IN THE 80S THROUGH MORNING.

THE UPPER RIDGE WILL FLATTEN SLIGHTLY AS ITS CENTER MOVES
SOUTHWESTWARD. AS THIS OCCURS...COMPLEX OF SHOWERS/STORMS MAY
GRAZE NORTHERN OKLAHOMA TONIGHT INTO TOMORROW MORNING. THIS WILL
REINFORCE THE OUTFLOW BOUNDARY...DRIVING IT ONCE AGAIN INTO
CENTRAL OKLAHOMA THROUGH TOMORROW MORNING. TEMPERATURES WILL BE A
FEW DEGREES COOLER TOMORROW...PARTICULARLY THE NORTHERN THIRD OF
THE AREA...BUT STILL EXPECT WIDESPREAD 105 TO 110 DEGREE HIGH
TEMPS AS THE BOUNDARY MIXES NORTHWARD ONCE AGAIN. IN ADDITION TO
THE VERY HOT TEMPERATURES AGAIN TOMORROW...LOW HUMIDITIES AND
BREEZY SOUTH WINDS WILL ENHANCE FIRE WEATHER POTENTIAL DURING THE
AFTERNOON. A FIRE WEATHER WATCH IS CURRENTLY IN EFFECT...AND MAY
NEED TO BE UPGRADED TO A RED FLAG WARNING ACROSS PARTS OF THE AREA
IF WINDS ARE A BIT STRONGER THAN CURRENTLY FORECAST.

THIS OSCILLATING FRONT/OUTFLOW BOUNDARY WILL FINALLY BE SWEPT
SOUTHWARD THROUGH OKLAHOMA THIS WEEKEND AS A STRONG UPPER WAVE
BRINGS A COLD FRONT...OR MORE PROPERLY...A LESS HOT FRONT INTO THE
SOUTHERN PLAINS. WILL INTRODUCE CHANCE POPS SAT/SUN WITH PERHAPS
THE BEST CHANCE SATURDAY NIGHT. GIVEN THE DOMINANCE OF THE RIDGE
THE LAST SEVERAL DAYS...EXPECT PRECIP TOTALS TO BE MINOR...AND NO
REAL DROUGHT RELIEF IS FORECAST. THE FRONT WILL LIKELY LOWER TEMPS
A BIT THIS WEEKEND INTO EARLY NEXT WEEK...BUT UPPER 90S AND LOW
100S WILL BE THE RULE THROUGH THE MIDDLE OF NEXT WEEK AS A RIDGE
EXTENSION REMAINS OVER THE REGION. EXPECT DRY CONDITIONS HEADING
INTO NEXT WEEK AS THE RIDGE ATTEMPTS TO BUILD BACK INTO THE
SOUTHERN AND CENTRAL PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  81 110  77 106 /  10  10  10  10
HOBART OK         79 110  78 107 /  10  10  10  10
WICHITA FALLS TX  82 111  79 107 /  10   0   0   0
GAGE OK           77 106  74 100 /  20  20  20  30
PONCA CITY OK     75 108  81 104 /  20  20  20  30
DURANT OK         81 106  79 104 /  10   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
     FOR OKZ008-012-013-016>047-050-051.

     HEAT ADVISORY UNTIL 10 PM CDT FRIDAY FOR OKZ004>048-050>052.

TX...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
     FOR TXZ083>090.

     HEAT ADVISORY UNTIL 10 PM CDT FRIDAY FOR TXZ083>090.

&&

03/AUSTIN
Hazardous weather outlook, Aug 2, 3:10 PM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
310 PM CDT THU AUG 2 2012

OKZ004>048-050>052-TXZ083>090-032015-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
310 PM CDT THU AUG 2 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL REMAIN VERY LOW.

DISCUSSION...
A STRONG UPPER HIGH WILL ONLY SHIFT SLIGHTLY TO THE SOUTH TODAY
KEEPING THUNDERSTORM CHANCES VERY LOW AND TEMPERATURES VERY HIGH.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY AUG 3.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
             NWS NORMAN COUNTY WARNING AREA...10 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...5 PERCENT.

OTHER HAZARDOUS WEATHER...
RECORD BREAKING EXTREME HEAT WILL CONTINUE. A HEAT ADVISORY
REMAINS IN EFFECT. PLEASE FOLLOW HEAT SAFETY GUIDELINES AND LIMIT
STRENUOUS OUTDOOR ACTIVITIES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS MAY AFFECT FAR NORTHERN OKLAHOMA FRIDAY
THROUGH SUNDAY...AND PORTIONS OF CENTRAL OKLAHOMA BY SUNDAY.
WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED.

OTHER HAZARDOUS WEATHER...
EXTREME HEAT WILL CONTINUE THROUGH FRIDAY. A HEAT ADVISORY REMAINS
IN EFFECT. PLEASE FOLLOW HEAT SAFETY GUIDELINES AND LIMIT STRENUOUS
OUTDOOR ACTIVITIES.

A FIRE WEATHER WATCH IS IN EFFECT FRIDAY FOR MOST OF OKLAHOMA AND
WESTERN NORTH TEXAS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5
AM CDT FRIDAY.

In the hours before

Special weather statement, Aug 2, 5:10 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
510 PM CDT THU AUG 2 2012

OKZ004-010-022245-
HARPER OK-WOODWARD OK-
510 PM CDT THU AUG 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARPER AND
NORTHWESTERN WOODWARD COUNTIES UNTIL 545 PM CDT...

AT 507 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST
NORTHEAST OF FORT SUPPLY... MOVING EAST AT 10 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
FORT SUPPLY.

LAT...LON 3655 9925 3651 9955 3665 9961 3676 9934
TIME...MOT...LOC 2207Z 254DEG 8KT 3659 9950

MAXWELL

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 4:12 AM CDTFire Weather WatchOUNBeckham, Blaine, Caddo, Canadian, Carter, Cleveland and 31 more24 hr

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.